U.S. doctors online nowAsk doctors free
Saudi Arabia
A 21-year-old male asked:

what will happen if i stop taking depakote? and is it okay for me?

2 doctor answers2 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Depends on details: A person taking a prescription drug is doing that because his doctor found an illness or disorder that causes symptoms. Symptoms are likely decreased by the drug and/or the person's life is better while on the drug. We on a free public forum have no knowledge of such details, but in general, if the diagnosis and treatment are correct, then stopping treatment BEFORE cure may bring back symptoms.
Dr. Elizabeth Finley-Belgrad
Child Psychiatry 34 years experience
Talk to prescriber: Depakote is a medication it is important to stop gradually, your prescriber is best positioned with knowledge of your history to answer that question. It is used for a number of symptoms besides seizures. Best Wishes

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

NY
A 44-year-old member asked:

What is divalproex prescribed for?

2 doctor answers12 doctors weighed in
Dr. Donald Hazlett
Psychiatry 54 years experience
Three main ones: It's used treating seizures, in bipolar disorder & treating migraine headaches. The second & third one came long after it's development as a seizure medication. The most troubling side effects are weight gain, nausea, hair loss and liver irritation where the medication is detoxified. Liver toxicity is the most serious side effect & is reason to stop. Polycystic ovaries are thought to occur also.
A 42-year-old member asked:

Side effects of depakote, do they go away?

1 doctor answer4 doctors weighed in
Dr. Jeff Jacobs
Child Psychiatry 22 years experience
Sometimes: Some side effects go away, or at least get better, over time, and some do not. It sounds like you really need to discuss the situation in more detail with the person prescribing the depakote.
A 35-year-old member asked:

Why would Depakote be prescribed for a patient?

2 doctor answers2 doctors weighed in
Dr. Reid Blackwelder
Family Medicine 37 years experience
Mood, pain, seizure: Depakte is an anticonvulsant medication so can be used for seizures. However many newer drugs seem better for seizures with fewer side effects. Now departed is mainly used as a mood stabilizer for people with bipolar disorder, or or several types of chronic pain syndromes.
A 32-year-old member asked:

What is in divalproex used for?

1 doctor answer1 doctor weighed in
Dr. Paul Gilson
Neurology 41 years experience
Depakote: Depakote(dicalproex) is a broad spectrum anti-convulsant for seizure disorders. Psychiatrists use this rx for stabilization of bipolar disorder as well as episopic dyscontrol syndrome. It is aslo use for migraine prevention.
A 44-year-old member asked:

Can you please discuss Depakote used for?

2 doctor answers2 doctors weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Sz and HA's: Depakote is approved for both migraine headaches, and epilepsy. It is considered a broad spectrum anti-epileptic drug. It can prevent both migraine headaches, and a variety of seizures if taken on a regular basis.

Related questions

A 30-year-old member asked:
1 doctor answer6 doctors weighed in
A 18-year-old male asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 19, 2020

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.